Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Is it normal to have a hard lump at the injection site after taking tetanus vaccine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
About a week ago, I had a tetnus vaccine administered to my left upper arm. My arm was sore for a few days, but now there is a hard bump where the injection was administered and it itches and is sore. Is this a normal reaction almost one week later?
Posted Tue, 31 Dec 2013 in General Health
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: Due to increased immune reaction Detailed Answer: Greetings of the day Increased immunogenic reaction to vaccination may lead to sore and indurated swelling. left unattended it may go for abscess formation. There is no cause of concern. I would suggest you the following 1. Hot water fomentation- Soak a cloth in hot water and apply over the affected area within the tolerable level, every session lasting 15 minutes. 3 to 4 session per day. It will increase the vascularity in affected area, will lead to localization of swelling and fast resolution 2. Anti-inflammatory like Ibuprofen will be very helpful Follow this and the swelling will start decreasing in couple of days Wishing you happy and healthy life In case you require any further assistance will be glad to assist you Take care Best Regards Dr T Shobha Deepak MBBS,MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor